Alert archive / Nebraska / Flash Flood Warnings in 2006

Flash Flood Warning 9, NWS Cheyenne, WY

July 6, 2006Kimball County, Nebraska

NWS Cheyenne, WY issued this flash flood warning at Jul 6, 2006, 9:28 PM MDT for Kimball County, Nebraska. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2006, 9:28 PM MDT (03:28 UTC)
Expired
Jul 6, 2006, 11:30 PM MDT
In force
2 hr
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Kimball County, NE

The radar

The Cheyenne radar (KCYS), 89 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 10:38 PM MDTFLASH FLOODKimball, NEKIMBALL DISPATCH REPORTED UNDERPASS FLOODED IN KIMBALL AND SEVERAL PROPERTIES WEST OF KIMBALL FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 70 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1815 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KCYS 070332
FFWCYS
NEC105-070530-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
928 PM MDT THU JUL 6 2006

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA
  THIS INCLUDES THE CITY OF KIMBALL...

* UNTIL 1130 PM MDT

* AT 923 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAINFALL FROM A THUNDERSTORM ALONG AND NORTH OF INTERSTATE
  80 BETWEEN POTTER AND BUSHNELL. RAINFALL RATES OF TWO INCHES IN 
  AN HOUR HAS BEEN ESTIMATED BY THE RADAR.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 4138 10400 4116 10400 4116 10340 4138 10342

$$

GOERING
2 follow-up statements
000
WGUS75 KCYS 070401
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
954 PM MDT THU JUL 6 2006

NEC105-070530-
KIMBALL NE-
954 PM MDT THU JUL 6 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT FOR
NORTHERN KIMBALL COUNTY...

AT 935 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER NEAR 
BANKFULL ALONG LODGEPOLE CREEK. ALTHOUGH THERE HAVE BEEN NO REPORTS 
OF WATERS OVERFLOWING THE BANKS OF LODGEPOLE CREEK BETWEEN BUSHNELL 
AND POTTER...MODERATE RAINFALL STILL CONTINUES OVER THE AREA. THE 
THUNDERSTORM WILL CONTINUE TO MOVE EAST TO SOUTHEAST AT 15 MPH. 
ALTHOUGH THIS STORM IS MOVING QUICKLY...THE RAINFALL RATES HAVE 
EXCEEDED TWO TO THREE INCHES IN AN HOUR.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KIMBALL...
BENNETT RESERVOIR AND DIX

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 4138 10400 4116 10400 4116 10340 4138 10342

$$
GOERING
000
WGUS75 KCYS 070523
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1120 PM MDT THU JUL 6 2006

NEC105-070530-
KIMBALL NE-
1120 PM MDT THU JUL 6 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1130 PM MDT FOR NORTHERN
KIMBALL COUNTY...

AT 1115 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SHOWERS HAVE ENDED OVER NORTHERN KIMBALL COUNTY.  LAW ENFORCEMENT IN 
KIMBALL REPORTED FLOODING ON SEVERAL PROPERTIES WEST OF KIMBALL AND 
AN UNDERPASS FLOODED IN KIMBALL AT 1038 PM MDT. ALTHOUGH LODGEPOLE 
CREEK ROSE TO BANKFULL...THERE HAVE BEEN NO REPORTS OF OVERFLOWING 
BANKS OF LODGEPOLE CREEK. THUS THE FLASH FLOOD WARNING HAS BEEN 
ALLOWED TO EXPIRE AT 1130 PM MDT.

LAT...LON 4138 10400 4116 10400 4116 10340 4138 10342

$$

GOERING

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 1:06 PM MDT, 8 hours 22 minutes earlier.

Area forecast discussion, Jul 6, 1:06 PM MDT, 8 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
106 PM MDT THU JUL 6 2006

.SHORT TERM...TONIGHT THRU SATURDAY MORNING
A RELATIVELY UNEVENTFUL PERIOD AS UPPER LEVEL RIDGING REMAINS OVER
THE CWA. GENERALLY SOUTHWEST FLOW ALOFT WITH WEAK IMPULSES MOVING
THROUGH THE FLOW. OBVIOUS FORECAST PROBLEM WILL BE THE TIMING OF
THE DISTURBANCES AND THE CORRESPONDING CHANCES OF PRECIPITATION.
FIRST CELL THIS AFTERNOON HAS DEVELOPED ON THE RADAR IN COLORADO
SOUTHWEST OF KCYS WITH NORTHEAST MOVEMENT. EXPECT SOME ISOLATED TO
SCATTERED SHOWERS/STORMS TO DEVELOP AFTER 21Z AND LINGER UNTIL
AFTER MIDNIGHT ESPECIALLY IN THE PANHANDLE. FRIDAY WILL SEE MORE
PRECIPITATION AND MODELS SHOW THE PRECIPITATION LASTING MOST OF
FRIDAY NIGHT SO HAVE TRIED TO SHOW THIS IN THE GRIDS. THE MAJOR
CHANGE TO THE PREVIOUS SHORT TERM FORECAST WAS KEEPING SOMEWHAT
HIGHER DEW POINTS FOR MOST OF THE CWA. A LITTLE WARMER
TEMPERATURES ON FRIDAY WITH SOME 90S EXPECTED IN THE PANHANDLE.

.LONG TERM...FOR THIS FORECAST THE BROAD RIDGE OF HIGH PRESSURE IN
THE UPPER ATMOSPHERE WILL BE OVER THE ROCKIES AND HIGH PLAINS.
THE 06Z DGEX KEEPS THE RIDGE ALOFT MORE AMPLIFIED THROUGH NEXT
THURSDAY THAN THE GFS AND ECMWF AS A DEEPER UPSTREAM TROUGH IS
FORMED.  THE RESULTING DGEX PLUME OF MID AND UPPER LEVEL MOISTURE
THEN REMAINS OVER THE CWA THROUGH NEXT THURSDAY...WHILE ON THE GFS
AND ECMWF THE MOISTURE IS SHUNTED TO THE SOUTH OF THE CWA BY THE
MIDDLE PART OF NEXT WEEK.  NCEP IS STILL LEANING TOWARD THE
SOLUTION MORE SIMILAR TO THE GFS AND ECMWF AND WILL FOLLOW.  AT
THE SURFACE A LOW PRESSURE TROUGH WILL BE NEAR OR EAST OF THE
EASTERN WYOMING BORDER FOR MOST OF THIS FORECAST PERIOD.  THE
TEMPERATURES FOR SATURDAY THROUGH NEXT THURSDAY WILL BE AT OR
ABOVE SEASONAL NORMALS WITH THE RIDGE ALOFT IN PLACE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...GRIFFITH
LONG TERM....WEILAND
Hazardous weather outlook, Jul 6, 10:21 AM MDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1021 AM MDT THU JUL 6 2006

NEZ001>003-019-WYZ059-060-064-067-068-071630-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-CONVERSE-NIOBRARA-
NORTH LARAMIE RANGE-PLATTE-GOSHEN-
1021 AM MDT THU JUL 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. AN ISOLATED STRONG STORM PRODUCING NICKEL SIZE HAIL
AND VERY GUSTY WINDS CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST EACH DAY.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF SEVERE WEATHER...SPOTTER ACTIVATION IS
NOT ANTICIPATED.

WYZ061>063-071630-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
1021 AM MDT THU JUL 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND EVENING BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ065-066-069-070-071630-
LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS-
1021 AM MDT THU JUL 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND EVENING BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ020-021-054-055-071630-
BANNER-MORRILL-KIMBALL-CHEYENNE-
1021 AM MDT THU JUL 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND EVENING BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SEVERE DROUGHT WILL CONTINUE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GRIFFITH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:46 PM MDTSevere Thunderstorm WarningCYSKimball32 min

Nearby

Flash Flood Warnings in Nebraska, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.